Alert archive / New Hampshire / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Boston/Norton, MA

May 25, 2009

NWS Boston/Norton, MA issued this red flag warning at May 25, 2009, 4:06 AM EDT. It took effect at May 25, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2009, 4:06 AM EDT (08:06 UTC)
In effect from
May 25, 2009, 12:00 PM EDT
Expired
May 25, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBOX 250806
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON MAY 25 2009

NHZ011-012-015-251615-
/O.NEW.KBOX.FW.W.0007.090525T1600Z-090525T2300Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
406 AM EDT MON MAY 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

THIS RED FLAG WARNING IS IN EFFECT FOR CHESHIRE AND HILLSBOROUGH
COUNTIES IN SOUTHERN NEW HAMPSHIRE.

STRONG HIGH PRESSURE WILL BUILD SOUTHWARD INTO NEW ENGLAND TODAY.
LITTLE IN THE WAY OF RAINFALL HAS OCCURRED OVER THE COURSE OF THE
LAST 5 DAYS. THIS COMBINED WITH AFTERNOON NORTHERLY WIND GUSTS
AROUND 25 MPH AND RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 20 AND
25 PERCENT WILL ALLOW FOR RED FLAG CONDITIONS TO DEVELOP THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
000 
WWUS81 KBOX 251526
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1126 AM EDT MON MAY 25 2009

NHZ011-012-015-252300-
/O.CON.KBOX.FW.W.0007.090525T1600Z-090525T2300Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1126 AM EDT MON MAY 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR CHESHIRE AND HILLSBOROUGH
COUNTIES IN SOUTHERN NEW HAMPSHIRE.

STRONG HIGH PRESSURE WILL BUILD SOUTHWARD INTO NEW ENGLAND TODAY.
LITTLE IN THE WAY OF RAINFALL HAS OCCURRED OVER THE COURSE OF THE
LAST 5 DAYS. THIS COMBINED WITH AFTERNOON NORTHERLY WIND GUSTS
AROUND 25 MPH AND RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN
20 AND 25 PERCENT WILL ALLOW FOR RED FLAG CONDITIONS TO DEVELOP
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS81 KBOX 251948
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT MON MAY 25 2009

NHZ011-012-015-252300-
/O.CON.KBOX.FW.W.0007.000000T0000Z-090525T2300Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
348 PM EDT MON MAY 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR CHESHIRE AND HILLSBOROUGH
COUNTIES IN SOUTHERN NEW HAMPSHIRE.

STRONG HIGH PRESSURE OVER NEW ENGLAND TODAY HAS RESULTED IN NORTHERLY
WIND GUSTS AROUND 25 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 15 AND
25 PERCENT. THIS COMBINED WITH LITTLE IN THE WAY OF RAINFALL OVER THE
LAST 5 DAYS...HAS RESULTED IN RED FLAG CONDITIONS ACROSS SOUTHERN NEW
HAMPSHIRE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

RLG
000 
WWUS81 KBOX 252303
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
703 PM EDT MON MAY 25 2009

NHZ011-012-015-260015-
/O.EXP.KBOX.FW.W.0007.000000T0000Z-090525T2300Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
703 PM EDT MON MAY 25 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES WILL RAPIDLY INCREASE ABOVE 30 PERCENT THIS
EVENING WITH DIMINISHING WINDS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at May 25, 3:17 AM EDT, 49 minutes earlier.

Area forecast discussion, May 25, 3:17 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
317 AM EDT MON MAY 25 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS NEW ENGLAND TODAY INTO TUESDAY. A
COMPLEX FRONTAL SYSTEM WILL LIKELY BRING A PERIOD OF UNSETTLED
WEATHER FROM TUESDAY NIGHT INTO FRIDAY. HIGH PRESSURE MAY BUILD INTO
THE REGION BY LATE IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CONTINUES TO PROGRESS SOUTHWARD ACROSS SOUTHERNMOST NEW
ENGLAND EARLY THIS MORNING. MOST OF THE SHOWER/TSTM ACTIVITY IN
ADVANCE OF THE FRONT IS OFFSHORE...WITH A COUPLE OF STRAGGLERS ACROSS
THE LOWER HUDSON VALLEY THAT COULD CLIP A PORTION OF CT VERY EARLY
ON.

OTHERWISE...HIGH PRESSURE BUILDS INTO THE REGION TODAY BEHIND A
SECONDARY FRONT THIS AFTERNOON...BRINGING DRIER CONDITIONS ALONG
WITH NORTHERLY BREEZE GUSTING 25-30 MPH AT TIMES ACROSS THE FAR
NORTHERN TIER OF ZONES. STAYED CLOSE TO MAVMOS GUIDANCE FOR
MAXES...WHICH SHOULD YIELD HIGHS UP TO AROUND 5 DEGREES ABOVE
NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE FROM CANADA WILL CONTINUE TO BUILD SOUTHWARD
TONIGHT...USHERING IN UNSEASONABLY CHILLY AIR. IT LOOKS AS THOUGH A
GOOD PORTION OF THE FAR NORTHWEST INTERIOR WILL SEE TEMPERATURES DROP
TO BETWEEN 32 AND 36 DEGREES DUE TO RADIATION. HAVE THEREFORE ISSUED
A FROST ADVISORY FOR THOSE ZONES. OTHERWISE...CLEAR.

STRONG CANADIAN HIGH PRESSURE WILL BE CENTERED NEARBY ON TUESDAY.
THIS SHOULD RESULT IN MOSTLY SUNNY SKIES WITH MAXES A GOOD 5 TO 10
DEGREES BELOW NORMAL. WE SHOULD SEE SOME INCREASING HIGH AND MID
CLOUDS LATE IN THE DAY. HOWEVER...IT LOOKS AS THOUGH ANY SHOWER
ACTIVITY WILL HOLD OFF UNTIL AFTER 00Z.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT...WILL SEE AN INCREASE IN ISENTROPIC LIFT AHEAD OF A
WARM FRONT MOVING NORTH SLOWLY INTO SOUTHERN NEW ENGLAND. THIS WILL
RESULT IN SHOWERS ACROSS MUCH OF THE AREA. THIS FRONT WILL MEANDER
THROUGH NEW ENGLAND THROUGH FRIDAY MORNING RESULTING IN A CHANCE OF
SHOWERS EACH DAY THROUGH THURSDAY NIGHT. AN AREA OF ABNORMALLY HIGH
DEEP LAYER MOISTURE WILL BE OVER SOUTHERN NEW ENGLAND DURING THIS
TIME. WHERE THE FRONT AND THIS AREA OF DEEP LAYER MOISTURE
INTERSECT...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL.
TEMPERATURES WILL DEPEND ON THE LOCATION OF THE FRONT EACH DAY WITH
COOLER TEMPS NORTH OF THE FRONT AND WARMER...MORE HUMID CONDITIONS
SOUTH OF THE FRONT.

FRIDAY...DEPENDING ON THE MODEL...COULD SEE A COLD FRONT PUSH EAST
THROUGH THE CWA FRIDAY BRINGING AN END TO THE SHOWERS /GFS/ OR
SHOWERS COULD CONTINUE WITH A FRONT JUST APPROACHING THE AREA
/ECMWF/.  SATURDAY...THESE DIFFERENCES CONTINUE WITH THE GFS ALREADY
MOVING HIGH PRESSURE INTO THE AREA AND THE ECMWF BRINGING THE FRONT
THROUGH.

GIVEN THE DIFFERENCES IN COLD FRONT TIMING AND THE LOCATION AND
MOVEMENT OF THE WARM FRONT EARLIER IN THE WEEK...WILL HAVE
WIDESPREAD CHANCE POPS IN FOR MOST OF THE WEEK.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
TODAY...ANY PATCHY STRATUS OR FOG WILL DISSIPATE EARLY THIS MORNING
YIELDING VFR CONDITIONS FOR THE DAY. NORTHERLY WINDS WILL GUST AROUND
25 KT THIS AFTERNOON AND KMHT AND POSSIBLY UP TO 25 KT FOR A TIME AT
KBOS AND KORH.

TONIGHT THROUGH TUESDAY...VFR WITH HIGH PRESSURE FIRMLY IN CONTROL.

OUTLOOK / TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...CONDITIONS LOWERING TO MVFR/IFR IN LOW
CLOUDS/SHOWERS AND FOG PATCHES.

THURSDAY...AREAS MVFR/IFR CONDITIONS LIKELY TO CONTINUE.

&&

.MARINE...
COLD FRONT TO MOVE OFFSHORE TO THE SOUTH OF NANTUCKET EARLY THIS
MORNING. SHOWERS AND THUNDERSTORMS TO THE SOUTH OF NANTUCKET SHOULD
PUSH OUT OF THE AREA BETWEEN 09-11Z. OTHERWISE...WINDS CONTINUE TO
SHIFT TO THE NORTH. LOOKS AS THOUGH GUSTS SHOULD REMAIN BELOW SCA
THRESHOLDS...BUT COULD APPROACH 25 KT FOR A TIME THIS AFTERNOON NEAR
THE ESSEX COUNTY COASTLINE. SEAS LOOK TO REMAIN BLO 5 FT.

MARGINAL SCA CONDS ARE POSSIBLE VERY LATE TONIGHT INTO TUESDAY AS
HIGH PRESSURE BUILDS ACROSS THE WATERS AND GRADIENT TIGHTENS. HELD
OFF ON SCA ISSUANCE FOR NOW...BUT ONE MAY HAVE TO BE ISSUED LATER
TODAY OR TONIGHT.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

INCREASING SOUTHEAST WINDS MAY BRING CONDITIONS CLOSE TO SMALL CRAFT
ADVISORY THRESHOLDS LATE TUE NIGHT. SMALL CRAFT ADVISORY CONDITIONS
MORE LIKELY TO DEVELOP ACROSS THE SOUTHERN COASTAL WATERS SOMETIME
WED INTO THU AS WINDS SHIFT SOUTH AND CONTINUE TO INCREASE. THE
TIMING IS UNCERTAIN AS IT WILL DEPEND UPON THE LOCATION OF A COLD
FRONT APPROACHING THE WATERS.

UNDERCUT WNAWAVE GUIDANCE DUE TO ITS TYPICAL HIGH BIAS WITH SOUTHERLY
FLOW...BUT MAY EVENTUALLY SEE 5+ FOOT SEAS LATE WED/THU ACROSS THE
OUTER SOUTHERN WATERS.

&&

.FIRE WEATHER...
TODAY...MINIMUM RELATIVE HUMIDITIES WILL LOWER TO 20 TO 30 PERCENT
ACROSS MUCH OF THE REGION TODAY. THIS COMBINED WITH FREQUENT
NORTHERLY WIND GUSTS AROUND 25 MPH ACROSS SOUTHERN NH HAS PROMPTED
THE ISSUANCE OF A RED FLAG WARNING FOR CHESHIRE AND HILLSBOROUGH
COUNTIES. RECENT RAINFALL FROM TSTMS AS WELL AS LIGHTER WINDS ACROSS
THE REST OF THE CWA HAS PRECLUDED THE ISSUANCE OF A RFW THERE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 3 AM TO 7 AM EDT TUESDAY FOR MAZ002-003-
     008.
NH...FROST ADVISORY FROM 3 AM TO 7 AM EDT TUESDAY FOR NHZ011-015.
     RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     NHZ011-012-015.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...RLG
AVIATION...EKSTER/RLG
MARINE...EKSTER/RLG
FIRE WEATHER...MLE
Hazardous weather outlook, May 24, 8:55 PM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
855 PM EDT SUN MAY 24 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
855 PM EDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A BRIEF THUNDERSTORM POSSIBLE ACROSS SOUTHERN RHODE ISLAND AND SOUTH
COASTAL MASSACHUSETTS THROUGH THIS EVENING...OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL COMBINE TO
PRODUCE NEAR RED FLAG CONDITIONS MONDAY AFTERNOON ACROSS PORTIONS OF
NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

THERE IS A LOW PROBABILITY OF LOCALLY HEAVY RAINFALL SOMETIME DURING
THE PERIOD FROM TUESDAY NIGHT TO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-260100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
855 PM EDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A BRIEF THUNDERSTORMS IS POSSIBLE THIS EVENING...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:01 AM EDTFrost AdvisoryBOXCheshire, Hillsborough27 hr

Nearby

Red Flag Warnings in New Hampshire, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.